Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 54, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 19, 2006, 4:51 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2006, 4:51 PM MDT (22:51 UTC)
- Expired
- Aug 19, 2006, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 187 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 192257 FFWMAF NMC015-200145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 451 PM MDT SAT AUG 19 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 745 PM MDT * AT 449 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A THUNDERSTORM WITH VERY HEAVY RAIN JUST NORTHEAST OF LAKEWOOD. THIS STORM IS SLOWLY MOVING WEST AT 5 MPH. ALSO ANOTHER STORM WITH HEAVY RAIN IS IN EXTREME SOUTHERN PARTS OF CARLSBAD MOVING WEST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAYTON...ATOKA...LAKEWOOD AND ARTESIA...SOUTHERN CARLSBAD AND RURAL AREAS JUST SOUTH AND SOUTHWEST OF CARLSBAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3204 10452 3209 10383 3294 10389 3294 10465 $$
2 follow-up statements
000 WGUS74 KMAF 200013 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 708 PM CDT SAT AUG 19 2006 NMC015-200145- EDDY- 608 PM MDT SAT AUG 19 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL EDDY COUNTY... AT 530 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING SOUTH OF ARTESIA NEAR THE INTERSECTION OF COUNTY ROAD 206 AND ILLINOIS ROAD WHERE ONE FOOT OF WATER WAS ACROSS THE ROADWAY. MODERATE RAIN IS STILL OCCURING IN THE AREA AND RUNOFF IS EXPECTED TO CONTINUE THROUGH 730 PM MDT. RAIN IS DECREASING ACROSS EDDY COUNTY...BUT OTHER RURAL AREAS 10 TO 15 MILES SOUTHEAST OF ARTESIA ARE LIKELY FLOODED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3204 10452 3209 10383 3294 10389 3294 10465 $$
000 WGUS74 KMAF 200136 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 836 PM CDT SAT AUG 19 2006 NMC015-200146- EDDY- 736 PM MDT SAT AUG 19 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MDT FOR CENTRAL EDDY COUNTY... AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN HAD ENDED ACROSS EDDY COUNTY AND THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3204 10452 3209 10383 3294 10389 3294 10465 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 1:46 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 19, 1:46 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CDT SAT AUG 19 2006 .SHORT TERM... A RICH MONSOONAL FETCH OFF THE SUBTROPICAL PACIFIC...AUGMENTED SOMEWHAT FROM HRCN HECTOR...CONTINUES OVER THE WESTERN CWFA THIS AFTERNOON. MEANWHILE AN OUTFLOW BOUNDARY...HESITATE TO CALL IT A FRONT AT THIS TIME...APPEARS TO STRETCH ROUGHLY ALONG A KGDP... KANS...TO KJTN LINE. ISOLATED CONVECTION HAS DEVELOPED ALONG THIS BOUNDARY OVER THE PAST HOUR AND SHOULD CONTINUE FOR THE NEXT SEVERAL HOURS. FARTHER SOUTH AND WEST...CONVECTION HAS DEVELOPED OVER THE ELEVATED HEAT SOURCES AND LIKEWISE SHOULD CONTINUE THROUGH AT LEAST SUNSET. LASTLY...STARTING TO SEE SOME WEAK RETURNS OVER THE SOUTHERN PERMIAN BASIN WHERE SATELLITE IMAGERY SHOWS SEVERAL CLUMPS OF CONGESTUS. CONVERGENCE ALONG THE OUTFLOW BOUNDARY SHOULD CONTINUE TO WEAKEN THIS AFTERNOON AND TRANSLATE NORTH AS SENSIBLE HEATING NORTH OF THE BOUNDARY ACTS FRONTOLYTICALLY AND SURFACE WINDS RESPOND ACCORDINGLY. HOWEVER...MODELS INDICATE THAT A CONSIDERABLE AREA OF CONVECTION WILL DEVELOP TONIGHT OVER THE PANHANDLES. OUTFLOW FROM THIS CONVECTION SHOULD SPREAD SOUTH TONIGHT AND EFFECTIVELY REINFORCE THE AFOREMENTIONED OUTFLOW BOUNDARY...WITH THE NET RESULT BEING A RENEWED SOUTHWARD PUSH OF THIS FEATURE INTO THE CENTRAL PERMIAN BASIN OVERNIGHT...PERHAPS AS FAR SOUTH AS I-20 BY DAYBREAK. MODELS DO NOT INDICATE THE DEVELOPMENT OF A SIGNIFICANT NOCTURNAL LOW LEVEL JET OVERNIGHT...PERHAPS IN RESPONSE TO AN APPROACHING WEAK EASTERLY WAVE /IT DOES APPEAR TO HAVE WARM-CORE CHARACTERISTICS/ NOW CROSSING THE SOUTH TEXAS PLAINS. SINCE THERE DOES NOT APPEAR TO BE MUCH IN THE WAY OF ISENTROPIC FORCING OVER THE NORTHEASTERN QUARTER...SLIGHT CHANCE POPS ARE WARRANTED OVER THESE AREAS TONIGHT. WEAK UPSLOPE FLOW BEHIND THE OUTFLOW BOUNDARY SHOULD BE SUFFICIENT...HOWEVER...TO MAINTAIN AT LEAST CHANCE POPS ACROSS NORTHWESTERN ZONES OVERNIGHT. LOCALLY HEAVY RAINFALL CERTAINLY IS POSSIBLE OVER THIS AREA TONIGHT AS PRECIPITABLE WATER VALUES ARE FORECAST TO REMAIN IN THE 3-4CM RANGE WITHIN THE MONSOONAL MOISTURE PLUME. THE OVERALL COVERAGE OF THIS CONVECTION...HOWEVER...SUGGESTS A LOW LIKELIHOOD OF A WIDESPREAD FLASH FLOOD THREAT...CONSEQUENTLY A FLASH FLOOD WATCH WILL NOT BE ISSUED WITH THIS PACKAGE. ELSEWHERE...OVER ROUGHLY THE SOUTHERN HALF OF THE CWFA...CONVECTION IS EXPECTED TO DIMINISH WITH LOSS OF SENSIBLE HEATING...AND AS SUCH ONLY LOW ORDER POPS ARE WARRANTED HERE. WITH LITTLE IN THE WAY OF AIRMASS CHANGE EXPECTED...THE MIN TEMP FORECAST TONIGHT TRENDS STRONGLY TOWARD PERSISTENCE. THE GFS LOOKED LIKE IT DID A BETTER JOB WITH RESPECT TO DEWPOINT INITIALIZATION THIS MORNING...SO A BLEND OF THE GFS AND GFS MOS LOOKS PRUDENT AT THIS END. HOWEVER...THE NAM DID A BETTER JOB IN CAPTURING THE OUTFLOW BOUNDARY THIS MORNING...THUS ITS SOLUTION IS PREFERRED OVER THE GFS THROUGH 1200 UTC SUNDAY. THE HPC QPF GUIDANCE WAS USED AS A FIRST GUESS...BUT WE DID INCREASE QPF A BIT OVER THE DAVIS MOUNTAINS WEST AND SOUTH THIS EVENING TO ACCOUNT FOR EXPECTED CONVECTION OVER THESE AREAS. .LONG TERM... SUMMER CONTINUING A LOOSE GRIP ON WEST TEXAS AND SOUTHEAST NEW MEXICO OVER THE NEXT WEEK. THOUGH TEMPERATURES WILL REMAIN SEASONABLY HOT...ABUNDANT LOW LEVEL MOISTURE AND AN OCCASIONAL WEAK COLD FRONT WILL KEEP A CHANCES OF RAIN IN THE FORECAST... PARTICULARLY IN THE MOUNTAINS. REMNANT OF WEAK FRONT LIKE FEATURE AND LINGERING BOUNDARIES FROM OVERNIGHT CONVECTION WILL BRING BACK A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON. THUNDERSTORM CHANCES WILL BE ENHANCED IN THE MOUNTAINS...AIDED BY UPSLOPE FLOW ...AND THE BIG BEND AREA AS AN INVERTED TROUGH ALOFT PASSES SOUTH OF THE AREA. MAINLY AFTERNOON MOUNTAIN CONVECTION IS EXPECTED MONDAY AS HIGH PRESSURE BUILDS OVER THE AREA. UPPER HIGH OVER ARKANSAS THIS MORNING EXPECTED TO SHIFT WESTWARD MERGING WITH RIDGE GROWING OVER THE FOUR CORNERS BY TUESDAY. ANOTHER WEAK COLD FRONT WILL LIKELY MOVE INTO THE AREA TUESDAY BRINGING ISOLATED TO SCATTERED THUNDERSTORMS TO THE REGION. DRIER CONDITIONS ARE EXPECTED WEDNESDAY INTO THURSDAY AS HIGH PRESSURE BUILDS OVER THE AREA. CANT RULE OUT ISOLATED MOUNTAIN CONVECTION EACH DAY. BY SATURDAY...UPPER RIDGE BREAKS DOWN SOMEWHAT AND MOVES SOUTHWEST BRINGING NORTHWEST FLOW ALOFT. AS A RESULT...MAY SEE A FRONT ONCE AGAIN PUSHING INTO THE AREA. KEEPING CHANCES OF RAIN PRETTY LOW FOR NOW DUE TO UNCERTAINTIES. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 93 71 94 / 20 30 20 10 CARLSBAD NM 68 91 70 91 / 40 40 30 20 DRYDEN TX 73 94 74 96 / 10 30 0 10 FORT STOCKTON TX 70 91 71 93 / 20 30 10 20 GUADALUPE PASS TX 64 86 66 87 / 40 50 30 30 HOBBS NM 68 90 69 91 / 40 40 30 20 MARFA TX 59 83 61 85 / 40 30 20 20 MIDLAND INTL AIRPORT TX 71 92 72 93 / 20 30 20 20 ODESSA TX 72 92 71 93 / 20 30 20 20 WINK TX 72 96 74 97 / 30 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/70
Hazardous weather outlook, Aug 19, 1:47 PM MDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CDT SAT AUG 19 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 247 PM CDT SAT AUG 19 2006 /147 PM MDT SAT AUG 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT OVER MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE BEST CHANCES FOR THUNDERSTORM ACTIVITY WILL STRETCH FROM THE DAVIS MOUNTAINS NORTH ACROSS SOUTHEASTERN NEW MEXICO. SLOW MOVEMENT OF THESE STORMS ALONG WITH RAINFALL RATES BETWEEN A HALF INCH AND AN INCH PER HOUR MAY RESULT IN LOCALIZED FLOODING OF ARROYOS...DRAWS...LOW WATER CROSSINGS...AND OTHER POORLY DRAINED AREAS. IN ADDITION...WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN AND NEAR ANY THUNDERSTORM THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:17 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 58 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.